Developed rash whilst taking Ribociclib & Letrozole

  • 14 replies
  • 31 subscribers
  • 877 views

Hi 

Just wondering if anybody developed a rash whilst taking Ribociclib & Letrozole. I'm on cycle 3 . Diagnosed with secondary breast cancer in the spine & pelvis . 

The rash is covering by entire body bar the face . Very red & itchy some sort of allergic reaction.

I've been told today by nurse to stop all my medication until they speak with my consultant  . Feeling very scared at the minute as you can imagine . 

Would be grateful for any information  if anybody else has any experience of  this

Thank you 

Alice T 

    1. Hi Alice. This happened to me too. They have given me a different targeted treatment. I was on about my 3rd cycle when it happened. All is OK now and the new meds are working. I have secondary breast cancer stage 4 as I have small nodules on my lungs but the treatment has decreased them and I am well enough to work..hope that helps a little? Michelle.
  • Hi Michelle 

    Thank you so much for your reply it is really appreciated . I spoke with my breast cancer nurse today & she said it's a process of elimination . I am to stop my Ribocliclib & if no improvement by sunday then I'm to stop my letrozole . Hopefully I will be seen by consultant next week . My calcium is low so my dose has been  increased as well . Wasn't sure if that had any affect too 

    Can i ask what your diffherent targeted treatment is called ? 

    Once again thank you so much for taking the time to reply to my post . I had a bit of a meltdown but your message is reassuring 

    Kind regards 

    Alice 

  • Hi Alice. Yes Abemaciclib . They stopped my treatment for a few weeks and the rash went. I also take letrozole.  I was told that letrozole wS the main treatment and as long as I continue to take that all will be well but the targeted treatment is a bonus. It is a journey and there are lots of bumps in the road. I was diagnosed in May last year..and am doing well. Good luck..x Michelle 

  • Hi Michelle once again thank you so much for the info . I was also told that letrozole was the main treatment. I've no doubt this journey will be a bit bumpy . I'm so glad you're doing well it certainly gives hope & encouragement to myself & others . Take care & be kind to yourself.

    Kind regards

    Alice x

  • Hi Alice

    I’m on Palbociclib and letrozole too. Started a rash across legs and stomach so took over the counter allergy tablets and it was gone in a few days.  
    It’s a weird journey isn’t it. 
    I’ve had blurry eyes for the last week, apparently that’s a side affect too. 
    I hope your rash clears soon.

    all the best xx

  • Hi Bassy 1969 

    Thank you for your reply . Weird is definitely one word ro describe our journey . I so wish the over the counter antihistamines worked for me. It will be a process of elimination  for me . Seeing consultant next week so fingers crossed for a solution .

    Can I ask how many cycles you've had ? 

    Again rhank you for taking the time to reply to me . Take care 

    Alice T xx

  • Hi all

    I’m on Palbociclib and Letrozole as have secondary breast cancer in my spine.  I had a problem with my blood levels and a suspected chest infection just before the end of my first cycle and was put on a strong antibiotic.  It caused a major itch - exacerbated the itch I have had for years due to fibromyalgia.  I take fexofenadine for my normal itch which I get on prescription from my GP.  He said it is the best and it doesn’t have any affect on my cancer meds.  It was topped up by periton when it was really bad there.  So maybe you can get a prescribed antihistamine which would help. 

    Hope that helps.

    K

  • Hi KazED 

    Thank you for your reply . I've also been given fexofenadine by gp & an emollient cream .  This rash is certainly extensive & persistent . Can I ask how long it took for your rash to clear ? Seeing consultant tomorrow . Again thanks for your message 

    AliceT x

  • I started on Ribociclib but had to stop when a low white blood count put me in hospital after two weeks.  Now on Palbociclib just finished second pack and all ok’ish.

    I hope all goes okay Alice, keep in touch if it’s helpful to x